Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 7, 2012, 12:43 AM CDT for Webster County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 12:43 AM CDT (05:43 UTC)
- Expired
- Aug 7, 2012, 1:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
County Webster County, NE
The radar
The Grand Island radar (KUEX), 16 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS83 KGID 070543
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT TUE AUG 7 2012
NEZ085-070615-
WEBSTER NE-
1243 AM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 115 AM
CDT...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAMPBELL...OR 27 MILES SOUTHWEST OF
HASTINGS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INAVALE...
COWLES...
RED CLOUD...
ROSEMONT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4028 9830 4000 9852 4000 9853 4010 9873
4031 9873 4035 9871 4035 9864
TIME...MOT...LOC 0542Z 295DEG 15KT 4024 9864
$$
BRYANTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:34 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 6:34 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 634 PM CDT MON AUG 6 2012 .AVIATION...00Z KGRI TAF. VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS...HOWEVER...THERE WILL BE A CHANCE FOR A THUNDERSTORM IN THE VICINITY OF THE AIRPORT BETWEEN 07Z AND 10Z. THUNDERSTORMS HAVE DEVELOPED OVER WESTERN PARTS OF THE STATE AND ARE DRIFTING SOUTHEAST ALONG A SURFACE TROUGH. THESE STORMS NOT WELL ORGANIZED AT ALL...SO ID CONDITIONS REMAIN THE SAME THROUGH THE EVENING...THE ODDS ARE LOW THEY WILL ACTUALLY IMPACT THE AIRPORT. AS THE LOW LEVEL JET CRANKS UP AFTER DARK...THERE IS A CHANCE THE LINE MAY BECOME MORE ORGANIZED...SO WILL CONTINUE TO MONITOR. ALL THAT SAID...NO MENTION OF THUNDER IN THE TAF YET...SINCE CONFIDENCE TOO LOW AT THIS POINT. && .PREV DISCUSSION... /ISSUED 303 PM CDT MON AUG 6 2012/ SHORT TERM...TONIGHT THROUGH TOMORROW. A FORECAST FUNNEL ANALYSIS INDICATES APPROXIMATELY FIVE LONG WAVE TROUGHS DISTRIBUTED ACROSS THE NORTHERN HEMISPHERE. AT 500 MB...ONE SUCH TROUGH REMAINS SITUATED OFF THE WESTERN COAST...WHILE ANOTHER LOW PRESSURE SYSTEM REMAINS OVER THE HUDSON BAY AND QUEBEC. ACROSS MUCH OF THE SOUTHWESTERN CONUS...AN UPPER LEVEL RIDGE HAS CONTINUED TO HOLD STEADFAST...WITH THE RIDGE AXIS LEANING TOWARDS THE PACIFIC NORTHWEST. THUS...NORTHWEST FLOW CONTINUES ACROSS THE CENTRAL PLAINS...WHILE NEARLY ZONAL FLOW EXTENDS ACROSS THE GREAT LAKES REGION. IN THE MID LEVELS...HIGH PRESSURE REMAINS STACKED OVER THE SOUTHWEST...WITH A LARGE MOISTURE PLUME SURGING INTO MUCH OF THE CENTRAL CONUS. ACROSS PORTIONS OF CANADA...A MID LEVEL LOW CONTINUES TO SWIRL ACROSS HUDSON BAY. AT THE SURFACE...AN EXTENDED TROUGH AXIS STRETCHES ACROSS THE FRONT RANGE/HIGH PLAINS REGION OF THE ROCKIES FROM THE DAKOTAS SOUTHWARD INTO COLORADO. SOUTH TO SOUTHWESTERLY WINDS CAN BE SEEN AHEAD OF THE APPROACHING TROUGH AXIS ACROSS MUCH OF THE CENTRAL PLAINS. THROUGH THE EVENING AND OVERNIGHT HOURS...THE SURFACE TROUGH WILL CONTINUE TO SHIFT EASTWARD...WITH CONTINUING SOUTHERLY WINDS AHEAD OF THE TROUGH. ALOFT...A WEAK UPPER LEVEL DISTURBANCE...AS SUGGESTED BY A FEW OF THE MODELS WILL TRAVERSE THE PLAINS. COMBINED WITH THE NOSE OF THE 30 KT LOW LEVEL JET...THERE REMAINS A SLIGHT CHANCE FOR ISOLATED CONVECTION TO DEVELOP DURING THE OVERNIGHT HOURS...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA AND NORTHERN NEBRASKA. AT THIS TIME...ONLY THE POSSIBILITY FOR A FEW STRONG STORMS IS EXPECTED DURING THE OVERNIGHT HOURS...WITH MUCAPE VALUES ON THE ORDER OF 1500 J/KG AND DEEP LAYER SHEAR BARELY 30 KTS. LOOKING INTO TUESDAY...A SURFACE FRONTAL BOUNDARY ALONG THE TROUGH AXIS WILL CONTINUE TO SLIDE SOUTHEAST ACROSS THE FORECAST AREA. HOWEVER...A LARGER UPPER LEVEL SHORT WAVE WITH INCREASED POSITIVE VORTICITY ADVECTION WILL SLIDE SOUTHEAST ACROSS THE PLAINS DURING THE DAY ON TUESDAY. THIS WILL PROVIDE THE GREATEST CHANCE FOR PRECIPITATION DURING THE SHORT TERM PERIOD. COMBINED WITH THE UPPER LEVEL SHORT WAVE...FRONTAL BOUNDARY IN THE AREA...AND AT LEAST ACCORDING TO THE NAM SOLUTION...THE NOSE OF THE UPPER LEVEL JET ACROSS THE REGION. BOTH THE NAM AND GFS SOLUTIONS TEND TO HINT AT THE POSSIBILITY FOR AN MCS TYPE STRUCTURE MOVING ACROSS THE REGION WITH THE FRONTAL BOUNDARY. AT THIS POINT...BEST CHANCES FOR PRECIPITATION AGAIN LIE IN THE AFTERNOON HOURS AND MAINLY SOUTH OF INTERSTATE 80. ALTHOUGH IT SHOULD BE NOTED...THAT A WIDESPREAD RAIN EVENT IS NOT EXPECTED...BUT MORE SO SCATTERED TO EVEN ISOLATED SHOWERS AND THUNDERSTORMS. REGARDING THUNDERSTORM POTENTIAL...SOME STORMS COULD BE STRONG IN NATURE...WITH MUCAPE VALUES ON THE ORDER OF 1500 J/KG ALTHOUGH A FEW POCKETS OF 3000 J/KG SURFACE BASED CAPE HAS BEEN NOTED IN THE NAM SOLUTION. IT SHOULD SAID...THE DEEP LAYER SHEAR WILL BE COMPLETELY LACKING DURING THE DAY ON TUESDAY. AS FOR TEMPERATURES DURING ON TUESDAY...WENT AHEAD AND LOWERED SOME PORTIONS OF THE AREA A FEW DEGREES. WITH GIVEN PRECIPITATION CHANCES AND MODERATE CLOUD COVER...EXPECTING MOST LOCATIONS TO STAY AROUND THE LOWER 90S...ESPECIALLY ACROSS NEBRASKA. WITH SOUTHERLY WINDS AHEAD OF THE BOUNDARY AND THE ONSET OF PRECIPITATION MORE TOWARDS THE AFTERNOON HOURS ACROSS KANSAS...CURRENT THINKING IS THAT KANSAS WILL LIKELY REACH THE UPPER 90S. LONG TERM...TUESDAY NIGHT THROUGH MONDAY. BEGINNING TUESDAY NIGHT...PATTERN ALOFT WILL FEATURE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE ROCKIES WITH NORTHWEST FLOW ACROSS MUCH OF THE CENTRAL PLAINS STATES. CONVECTION WILL LIKELY BE ONGOING HEADING INTO TUESDAY NIGHT AS MID LEVEL SHORTWAVE TROUGH TRANSLATES SOUTHEAST AND IN CONVERGENCE ALONG SUBTLE SURFACE BOUNDARY IN SC NEBRASKA. NOT LOOKING FOR MUCH IN THE WAY OF SEVERE WEATHER WITH INSTABILITY PARAMETERS UP TO 1500 J/KG AND SHEAR LACKING...BUT CANNOT COMPLETELY RULE OUT A STRONG STORM OR TWO. OVERALL EXPECT THIS ACTIVITY TO WORK ITS WAY SOUTHEAST OVERNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY AHEAD OF YET ANOTHER UPSTREAM WAVE SLIDING SOUTH ALONG THE MISSOURI RIVER. AGREE WITH PREVIOUS FORECASTER THAT POTENTIAL EXISTS THAT PCPN MAY LINGER INTO WEDNESDAY MORNING...AND IS SUPPORTIVE BY SREF POPS BUT FOR NOW WILL CONTINUE TO MONITOR TIMING TRENDS. WINDS SHIFT NORTHERLY ON WEDNESDAY WITH MUCH DRIER AIR ADVECTING INTO OUR REGION WITH NAM SUGGESTING SFC DPS DROPPING INTO THE 40S AND 50S. TEMPS SHOULD RISE INTO THE MID 90S IN THE DRIER AIRMASS AS HEIGHTS RISE SOMEWHAT BEHIND THE EXITING WAVE. MAIN CHANGE FOR WEDNESDAY WAS TO LOWER DPS AND LOWER TEMPS WEDNESDAY NIGHT IN OUR WEST IN THE DRIER CONDITIONS. THE FORECAST REMAINS DRY FOR THE END OF THE WORKWEEK...WITH A BREAK IN THE HEAT ARRIVING BY FRIDAY AS A SERIES OF WAVES FLATTEN THE WESTERN RIDGE WHILE FARTHER EAST A DEEPER TROUGH CARVES OUT ACROSS THE OHIO VALLEY...AND IN THIS PATTERN THE HOT AIRMASS RETREATS WEST AND SOUTH WITH COOLER AIR BACKING IN FROM THE EAST. BY FRIDAY...HIGH TEMPS SHOULD RETURN NEAR SEASONAL NORMALS OR PERHAPS A DEGREE OR SO BELOW NORMAL HIGHS IN THE MID 80S. CHCS FOR TSTMS REMAIN FRIDAY NIGHT INTO THE FIRST PART OF THE WEEKEND AS SHORTWAVE TRANSLATES SOUTHEASTWARD. CONDITIONS DRY OUT FOR SUNDAY BEHIND DEPARTING SYSTEM AND WESTERN RIDGE BEGINS TO REBUILD OVER THE ROCKIES. THE REBUILDING RIDGE IS SHORT LIVED AS PATTERN LOOKS PROGRESSIVE HEADING INTO NEXT WEEK WITH POTENTIAL FOR RIDGE TO BREAK DOWN EVEN MORE. MODELS DIVERGE TOWARD THE LATTER PERIODS AND WILL MAINTAIN DRY CONDITIONS ATTM. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 6, 3:00 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 300 PM CDT MON AUG 6 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 300 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS GENERALLY NORTHWEST OF A YORK...SUPERIOR AND STOCKTON LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY THE STRONGEST STORMS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. CURRENTLY...THE PROBABILITY OF SEVERE WEATHER WITH THIS WEEKEND THUNDERSTORM ACTIVITY APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 6, 11:05 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT MON AUG 6 2012
NEZ073-070430-
PHELPS NE-
1105 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR PHELPS COUNTY UNTIL 1130 PM
CDT...
AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF LOOMIS...OR 13 MILES NORTHWEST
OF HOLDREGE...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HOLDREGE...
LOOMIS...
FUNK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4068 9951 4067 9947 4068 9944 4066 9938
4067 9932 4066 9928 4066 9926 4048 9918
4036 9961 4058 9965 4060 9964
TIME...MOT...LOC 0405Z 313DEG 19KT 4060 9948
BRYANTSpecial weather statement, Aug 7, 12:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT TUE AUG 7 2012
NEZ085-070615-
WEBSTER NE-
1243 AM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 115 AM
CDT...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAMPBELL...OR 27 MILES SOUTHWEST OF
HASTINGS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INAVALE...
COWLES...
RED CLOUD...
ROSEMONT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4028 9830 4000 9852 4000 9853 4010 9873
4031 9873 4035 9871 4035 9864
TIME...MOT...LOC 0542Z 295DEG 15KT 4024 9864
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:05 PM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Aug 7, 6:29 AM CDT | Special Weather Statement | GID | Adams | 31 min |
| Aug 7, 7:00 AM CDT | Special Weather Statement | GID | Webster | 30 min |
| Aug 7, 7:23 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 26 min |
| Aug 7, 8:08 AM CDT | Special Weather Statement | GID | Webster | 37 min |
| Aug 7, 4:44 PM CDT | Special Weather Statement | GID | Nance | 31 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 29 min |
| Aug 7, 5:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 34 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 33 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | GID | Sherman | 31 min |
| Aug 7, 6:24 PM CDT | Special Weather Statement | GID | Greeley | 36 min |
| Aug 7, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 49 min |
| Aug 7, 9:16 AM CDT | Special Weather Statement | GID | Smith | 29 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.